Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Have irregular periods, suggested Gynaset. Had unprotected sex causing vaginal infection. Cause for delay in periods?

Hi doc. I have had irregular periods. I had visited a gynac on 8th march. She suggestd gynaset for 5days twice daily. Startn 1st dose at 8th evning. Which ends d last dose on 13th. 16th march, iv had unprotected XXX. N from 18th. Have got vaginal infection. Its 20th. And my periods have still not come. Kindly help.
Asked On : Sun, 24 Mar 2013
Answers:  1 Views:  21
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
thank you for your query

what you are experiencing is a common side effect of norethisterone (the component of gynaset).

the basic mechanism of action of pills is that women taking 'the pill' do not have normal periods. Rather, they are withdrawal bleeds which occur when the oestrogen in the pill is not taken. The hormones in the pill help to sustain the lining of the womb (uterus).
Norethisterone is a progestogen hormone. Progestogens are hormones that sustain the lining of the womb (uterus). Normally at the time before a period there is a fall in the level of progestogen hormone in the body. When it falls below a certain level, the lining of the uterus is shed as menstrual period. By taking norethisterone tablets (progestogen) the lining of the uterus is sustained

hence sometimes there is a delay in the periods.
this along with the vaginal infection upsets the vaginal environment.

i would suggest you to consult an OB/GYN to change the dosage or the composition of the pills.

thank you,
wishing you good health
Answered: Fri, 19 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor